Q. Delayed periods even after taking Gestin. What is the reason?

Answered by
Dr. Sabita Laskar
and medically reviewed by iCliniq medical review team.

Hi doctor,

I am suffering with delayed periods. Consulted a gynecologist and started Gestin since 1 week. But still have not got my periods. Home pregnancy tests done and turned out to be negative thrice. Please help.

Do you have a question on Perimenopause or Pregnancy Test?

Ask a Doctor Now

Dr. Sabita Laskar

MBBS.MD IN OBST & GYNAE., TRAINED IN GYNAECOLOGICAL ENDOSCOPIC SURGERY., TRAINED IN INTRAUTERINE INSEMINATION
Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

Tablet Gestin (Allylestrenol) contains natural progesterone, which is given for 5 days to bring about withdrawal bleeding.

You have not mentioned how long you have taken the drug.

Withdrawal bleeding usually occurs 48 hours after stopping the drug to up to 7 days.

If you are still in that period, then you should wait for your period to commence.

If you are over that, then I suggest you to do certain tests like transvaginal sonography, TSH (thyroid stimulating hormone) and AMH (anti-mullerian hormone testing).

Considering your age, you could be in your perimenopause (stage nearing menopause) where menstrual irregularities are common.

Revert back after the tests to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat

Related Questions & Answers


My fiancee had two I-pills within 10 days. Was that necessary?
Query: Hi doctor, My fiancee was undergoing her menstrual cycle between 30th of last month till the third of this month. We had an unprotected intercourse during that time, and she did not take any contraceptives. Two weeks later, on the 16th of this month, we had unprotected sex again. This time she took ...  Read Full »
Dr. Meeta Airen
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, it was not required to take an I-pill on third of this month. In the next two times, it was required, which she had taken. Bleeding or spotting is because of the I-pill that she took first. But, her periods may be disturbed as she has taken two I-pi...  Read Full »
 
Delayed period after abortion. Please help.
Query: Hello doctor, My wife is 23 years old. Two months back she had abortion. After abortion she is taking Folic acid and Ecosprin 75. Last month her period lasted for around 14 days and then doctor gave her Sandoz medication. This month her period date already has passed far off but still she is not hav...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please ask her to wait for a week for her period to start. If it does not start by then, she can repeat urine pregnancy test. If the test turns out to be negative, ask her to take tablet Medroxyprogesterone acetate 10 mg twice daily for five days. Period normally starts ...  Read Full »
 
Pregnancy tests are negative, but am still having pregnancy symptoms. Why?
Query: Hi doctor, I am a 27 year old female, who started taking birth control pills eight months back, but I only took it for a week and stopped taking them. In that same week, I had unprotected sex with my fiance, and I had my periods the next day. The next month I got my periods two weeks earlier, and I ...  Read Full »
Dr. R Balakrishnan Menon
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. I see two problems in your history. Let me tell you the reason and solution. Birth control pills come in a pack of 21 or 21 active plus seven dummy pills, or the single dose of an emergency contraceptive pill. Whichever you take, will suppres...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: